Hail, Box Butte
- When
- May 6, 7:16 PM MST to 7:20 PM MST
- Where
- Box Butte County, 17 mi N of Alliance
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.350, -102.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 6, 1:29 PM MST, 5 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 229 PM MDT FRI MAY 6 2005 .SHORT TERM...UPPER LEVEL JET WILL BE OVER THE EASTERN HALF OF THE CWA ON SAT. SOUTH TO SOUTHWEST FLOW ALOFT OVER THE CWA TONIGHT AS UPPER TROUGH MOVES INTO WY. A SHORT WAVE WILL MOVE ACROSS THE NEB PANHANDLE THIS EVENING. PVA AND UPPER LEVEL DIVERGENCE WILL ALSO OCCUR OVER THE FORECAST AREA AFTER MIDNIGHT TONIGHT. AN UPPER LOW WILL FORM OVER THE AREA BY NOON SAT...AND MOVE SLOWLY EAST DURING THE AFTERNOON. A PACIFIC COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE AREA TONIGHT AND WILL BE EAST OF THE CWA BY 12Z SAT...AS AS SURFACE LOW MOVES FROM NORTHERN WY AND INTO SD. LOW LEVEL MOISTURE WILL INCREASE ACROSS THE AREA TONIGHT...THEN DECREASE ACROSS THE PLAINS SAT. MID LEVEL MOISTURE WILL BE PRESENT THROUGH THE PERIOD. LIS ARE FROM 0 TO -3 THIS AFTERNOON AND WILL CONTINUE THIS EVENING...ESPECIALLY IN THE NEB PANHANDLE. CAPE VALUES ARE OVER 750 J/KG IN THE PANHANDLE LATE THIS AFTERNOON. BY MID EVENING THE HIGHER CAPE VALUES MOVE OFF TO THE EAST AND LIS INCREASE. WILL GO WITH A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH A SLIGHT CHANCE OF SEVERE STORMS ACROSS THE PANHANDLE THROUGH THIS EVENING AND WILL LINGER ACROSS THE EASTERN PANHANDLE TIL MIDNIGHT. COOLER AIR AND THE UPPER LOW MOVING ACROSS THE AREA SATURDAY...WILL RESULT IN A CHANCE OF THUNDERSTORMS ONCE AGAIN SAT AFTERNOON. THE STORMS SHOULD NOT REACH SEVERE LEVELS SATURDAY. HIGH TEMPERATURES SAT WILL BE AROUND 5 DEGREES COOLER. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...UPPER LOW MOVES SLOWLY ACROSS WYOMING SATURDAY. WRAPAROUND MOISTURE WILL BRING SOME PRECIP TO WYOMING WITH SNOW LEVELS AT AROUND 8000 FEET SATURDAY... DROPPING TO 6500-7000 FEET SATURDAY NIGHT. INGREDIENTS ARE COMING TOGETHER FOR ANOTHER DEEP BLANKET OF SNOW OVER THE MOUNTAINS FOR SATURDAY NIGHT THROUGH SUNDAY. PLENTY OF MOISTURE IN THE NORTHWEST FLOW BEHIND THE LOW AND A LACK OF STABILITY WILL CONTRIBUTE TO THE POTENTIAL FOR A FOOT OR MORE OF MOUNTAIN SNOW. A WINTER STORM WATCH HAS BEEN ISSUED. THE LOW WILL FILL AS IT MOVES INTO NEBRASKA SUNDAY NIGHT AND MONDAY...SO PRECIP THREAT WILL DECREASE. THE WEAK RIDGE IN BETWEEN SYSTEMS WILL BRING A WARM AND MAINLY DRY MONDAY. AS NEXT UPPER LOW APPROACHES FROM THE WEST TUESDAY...PRECIP WILL SPREAD FROM WEST TO EAST. THIS SYSTEM IS DEPICTED SIMILAR BY THE GFS/DGEX TO THIS WEEKENDS SYSTEM WITH AN INITIAL DOSE OF SEVERE WEATHER IN THE PANHANDLE TUESDAY OR WEDNESDAY FOLLOWED BY A SHOWERY PERIOD ACROSS THE FORECAST AREA. IT COULD BE ANOTHER SHOT OF COPIOUS SNOW FOR HIGHER ELEVATIONS AS LOW SITS AND SPINS OVER THE CONTINENTAL DIVIDE WEDNESDAY AND THURSDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...WINTER STORM WATCH FROM NOON SATURDAY TO 6 PM SUNDAY FOR WYZ063(SNOWY RANGE). NE...NONE. && KMD/POMEROY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 127 PM MDT FRI MAY 6 2005 NEZ001>003-019>021-054-055-071930- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 127 PM MDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THIS EVENING. SOME STORMS MAY BE SEVERE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AFTERNOON AND EVENING AS AN UPPER LEVEL LOW PRESSURE AREA MOVES INTO THE REGION. ANOTHER WEATHER SYSTEM WILL BRING THE CHANCE OF SOME STORMS NEXT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. WYZ059>062-064>070-071930- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 127 PM MDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER THE AREA THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE STRONG ENOUGH TO PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AFTERNOON AND EVENING AS AN UPPER LEVEL LOW PRESSURE AREA MOVES INTO THE REGION. ANOTHER WEATHER SYSTEM WILL BRING THE CHANCE OF SOME STORMS NEXT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ063-071930- SNOWY RANGE- 127 PM MDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SNOWY RANGE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER THE AREA THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE STRONG ENOUGH TO PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WATCH IS IN EFFECT FOR SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. REFER TO THE LATEST WINTER STROM WATCH STATEMENT (WWUS45 KCYS) FOR MORE INFORMATION. ANOTHER WEATHER SYSTEM WILL BRING THE CHANCE OF SOME STORMS NEXT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
745 PM MDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL 8 NE ANGORA 41.95N 102.99W
05/06/2005 0.88 INCH MORRILL NE TRAINED SPOTTER
&&
WEILANDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
758 PM MDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 15 SW ALLIANCE 42.05N 103.00W
05/06/2005 0.88 INCH BOX BUTTE NE TRAINED SPOTTER
&&
WEILANDThe North Platte radar (KLNX), 195 km away, was scanning. The volume nearest the first event began at 02:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446406.